On the uniqueness of the solution of the evolution dam problem. (English) Zbl 0810.76086

The paper deals with mathematical aspects of the Darcy flow in a porous medium separating a finite number of reservoirs. The uniqueness of the solution of a free boundary problem is studied, and strong and weak formulations are considered. The paper is mathematical in nature and does not present any numerical example.


76S05 Flows in porous media; filtration; seepage
35Q35 PDEs in connection with fluid mechanics
35R35 Free boundary problems for PDEs
Full Text: DOI


[1] Adams, R., Sobolev Spaces (1975), Academic Press: Academic Press New York · Zbl 0314.46030
[2] Gilardi, G., A new approach to evolution free boundary problems, Communs partial diff. Eqns, 5, 983-984 (1980) · Zbl 0481.76099
[3] Carrillo, J., An evolution free boundary problem: filtrations of a compressible fluid in a porous medium, (Research Notes in Mathematics, Vol. 89 (1983), Pitman: Pitman London), 97-110 · Zbl 0541.76120
[4] DiBenedetto, E.; Friedman, A., Periodic behaviour for the evolutionary dam problem and related free boundary problems, Communs partial diff. Eqns, 11, 1297-1377 (1986) · Zbl 0624.35084
[5] Friedman, A.; Torelli, A., A free boundary problem connected with nonsteady filtration in porous media, Nonlinear Analysis, 1, 503-545 (1977) · Zbl 0373.76078
[6] Kröner, D., Large time behaviour for the solution of the nonsteady dam problem, (Concus, P.; Finn, R., Variational Method for Free Surfaces Interfaces (1985), Springer: Springer Berlin) · Zbl 0593.35116
[7] Torelli, A., On a free boundary problem connected with nonsteady filtration phenomenon, Annali Scu. norm. sup. Pisa, 8, 4, 33-59 (1977) · Zbl 0354.76069
[8] Visintin, A., Existence results for some free boundary filtration problems, Annali Mat. pura appl., 124, 4, 393-420 (1980) · Zbl 0445.76078
[9] Alt, H. W., A free boundary problem related with the flow of groundwater, Archs ration Mech. Analysis, 64, 111-126 (1977) · Zbl 0371.76079
[10] Alt, H. W., The fluid flow through porous media. Regularity of free surface, Manuscripta math., 21, 255-272 (1977) · Zbl 0371.76080
[11] Baiocchi, C., Sur un problème à frontière libre traduisant le filtrage de liquides à travers des milieux poreux, C. r. Acad. Sci. Paris, 273, 1215-1217 (1971) · Zbl 0266.35023
[12] Baiocchi, C., Sur un problema di frontiera libera conesso a questioni di idraulica, Annali Mat. pura Appl., 92, 4, 107-127 (1972) · Zbl 0258.76069
[13] Baiocchi, C., Problèmes à frontière librer en hydraulique, C. r. Acad. Sci. Paris, 278, 1201-1204 (1974) · Zbl 0303.76046
[14] Brézis, H.; Kinderlehrer, D.; Stampacchia, G., Sur une nouvelle formulation du problème de l’écoulement à travers une digue, C. r. Acad. Sci. Paris, 287, 711-714 (1976) · Zbl 0391.76072
[15] Carrillo, J.; Chipot, M., Sur l’unicité de la solution du problème de l’écoulement à travers une digue, C. r. Acad. Sci. Paris, 292, I, 191-194 (1981) · Zbl 0462.76090
[16] Carrillo, J.; Chipot, M., On the dam problem, J. diff. Eqns, 45, 2, 234-271 (1982) · Zbl 0504.35082
[17] Carrillo, J.; Gilardi, G., La vitesse de propagation dans le problème de la digue, Ann. Fac. Sci Toulouse, XI, 3, 7-28 (1990) · Zbl 0723.76094
[18] Carrillo, J., Un problema no lineal con frontera libre, (Tesis doctoral (1981), Universidad complutense de Madrid)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.